Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Lyrica during weaning

Again I am not a doctor or expert this is basicly from my own experience. I was prescribed lyrica by my old PM my new one has it on my list of meds. I don't do well on it so never got above 100mg. It really messes up my head and personality . But I still have a good supply of it. I have been weaning down off of high doses of opioid this past year. During weaning the first week as my body adjust to the new dose is always the hardest. My level of nerve pain will go threw the roof. Sometime when I'm grabbing for straws to stabilize it I would take a lyrica one 50 mg in the morning and another at night. I have found it not only shuts the nerve pain off but the night sweats and restlessness . Of course while I'm taking it I have to deal with the bad thing it does to me too so I take it only for the first week. I've seen studies about using it to help people during detox with great success . But like I said I dose at no more then 100mg a day. I just wanted to pass this on to other as a suggestion to speak to your doctor about during weaning. But always only use medications that are prescribed to you not given to you by friend and family.

advertisement

Comments

  • MikethepikeMMikethepike MIchiganPosts: 618

    Thanks for the input boo, same with me Lyrica gives me anxiety.

  • nutcase007nnutcase007 United StatesPosts: 793

    I'm currently in my third round of tapering down on opioids (post three cervical surgeries).  In the past, I was allowed to take Librium (a benzo) as I was tapering down the opioids.  The Librium worked great for me to offset the jitters of opioid withdraw.  In my state, my PCP told me that he "gets dinged" if he writes scripts for Librium while a patient is on opioids.

    I started taking CBD Oil last fall for other reasons.  I take 25 mg at bedtime in capsule form.  It took about three weeks until I felt the benefits of the CBD Oil "kick in".  Since I no longer have access to Librium (while I'm still taking any opioids), I think the CBD Oil has been helping take off some of the edge of opioid withdraw. 

  • advertisement
  • Unfortunately my old PM didn't give me anything to counter act and withdraws symptom that I would have while being teeteted down. I first came across it by looking at side affects months ago because I seemed so sensitive to it. In a study they were using up to 300 mg which there is no way I can take. It kind of makes sense though being it works with your nervous system and alot of the uncomfortable feeling you get while lowering is because your nervous systems are in high gear.

    I know alot of us are suffering with all these new law and lower doses. It's just me passing what help me in those months of it. It really took the edge off. But I'll repeat I do not condone self medicating always discuss it with your doctor for his opinion.

  • Boo,

    I was on Lyrica when I took myself off high doses of opiates and your right, it did help, now thinking back on it.

    I agree, everyone should always discuss this with your dr . first. You might be able to try 25 mg twice a day or even once a day and see it the lower mg, still offers the benefits and reduces the negative side effects.



  • I agree, everyone should always discuss this with your dr . first. You might be able to try 25 mg twice a day or even once a day and see it the lower mg, still offers the benefits and reduces the negative side effects.
    That’s what my mom did for her shingles. She now only takes 50mg once a day (down from 75mg twice a day). 

    She said it helps but is hungry all the time and has developed “Lyrica belly.” 

    She is still pretty trim IMO but went from 127 to 142 since the Lyrica and the only place the extra weight goes on her is her belly.

    She’s way too self-conscious about it, however, IMO. She acts like visually she looks much bigger than pre-Lyrica but I think that’s because we tend to be our own worst critics.

    In addition, if it makes a substantial difference in your pain levels then it’s a decent trade off. 

    Gabapentin didn’t cause an increased appetite but it also didn’t help her pain either.

  • advertisement
  • Like I said it helped me bigtime as month by month I was slowly taken down from 125mccg fentyal  x48 hrs plus 4 oxycodone 15mg a day to what I am on now 12mccg x 72hrs and 10mg 3x a day.  Like I said took it only for the first week at every drop. Sandi do they make 25s ? I know my Dr gave me 50s,75s and 100s

  • Yes they do I see. Thank you Sandi. Oh Lord at my age last thing I want is lyrica belly lol ..I know steroids are suppose to add weight too but I always lost weight whenever I'm given it.

advertisement
Sign In or Register to comment.